The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Questions from Newbie


#1

Hello all,

I was just diagnosed with MAV yesterday and I have a lot of questions. My story is posted under that thread if you need to refer back to that.

  1. Has anybody else experienced auditory hallucinations with MAV? I am constanlty hearing sounds that aren’t there and this is the second time in my life this has occurred.

  2. Any thoughts on magnesium citrate vs. magnesium oxide? I take Linzess for IBS which has a common side effect of diarrhea. Two days of Linzess and MagOx 400 and I can’t be too far away from a toilet. I’m hoping I will stabilize in a couple more days???

  3. What to do if you MUST take anti-inflammatories? I currently have tendonitis and I have a history of Tietze’s syndrome (inlfammation and pain in the cartilage of the rib cage) from prolonged illness with whooping cough and I must take ibuprofen when I have a flare-up.

  4. Is chronic ear ache common with MAV or is it really all just the tendonitis?

  5. Should I pursue having the MRI which would require IV sedation or is it not going to make that much difference with MAV?

Thanks for all future responses,

Nicole


#2

as for the auditory hallucinations, I don’t know if she will chime in but missmoss on here has had them i think from topamax?

as far as the ear ache yea i think that can be mav

i take naproxen all the time for pain and i dont have any problems/no effect on my mav. as far as causing rebound problems- i personally believe this only has to do with headaches and not vertigo- although you will find others on here who have had problems with anti inflamms so everyone is different- you wont know until you try taking it.

i would try to get the mri because you really want to be sure you are ruling everything out- mris scare me bc i am so sensitive to loud noise- get good ear plugs hopefully they might let u wear headphones too??? i would try to do it again.

i cant answer about the magnesium bc i havent tried it but i know others on here have.

good luck!!!


#3

Hi, I also was trying to read about the different forms of magnesium to see if there was one less likely to create an upset stomach. I came across this article by a dr. who sounds a little off-beat in an entertaining type of way, but he did list 4 different forms and his opinion on them. He says that with magnesium glycinate you get minimal GI upset, and can take a higher dose without diarrhea. He also reckons that magnesium oxide is the least effective form as we don’t absorb most of it!! I’m not endorsing his opinion, he’s not a migraine dr., etc. etc. etc. Just an article I found…I already had been giving my daughter the magnesium glycinate so it sounded as if it was a good idea to continue with it. If anyone out there knows otherwise, please let us know!

healthyalterego.com/index.ph … -and-more/

(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!)


#4

+1 for magnisum glycinate. I buy bulk powder and mix with water, although the taste can take a while to get used to…

oh… this post is old, nevermind